Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 68, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 4, 1997, 10:40 PM CST for Bowie County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 1997, 10:40 PM CST (04:40 UTC)
- Expired
- Mar 4, 1997, 11:30 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 11:15 PM CST | Hail 0.75 | Simms, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
507 WUUS1 KSHV 050442 RRA SVRSHV TXC037-050530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 PM CST TUE MAR 4 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...BOWIE COUNTY DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF NEW BOSTON MOVING NORTHEAST AT 40 MPH. THIS STORM WILL LIKELY PRODUCE HAIL TO ONE INCH IN DIAMETER AND POSSSIBLE WINDS IN EXCESS OF 50 MPH. THIS STORM WILL MOVE OVER NEW BOSTON AT ABOUT 10:50 PM. 4/11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 9:16 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 4, 9:16 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 915 PM CST TUE MAR 4 1997 88D INDICATING 50 TO 55 KNOT LLJ...AND WITH JET STREAK MOVING ACROSS NORTH TX...STORMS ARE STARTING TO INTENSITY. NOTHING IN LIGHTNING DATA YET. BUT AS COLD FRONT CONTINUES TO MOVE SOUTHEAST STORMS WILL CONTINUE TO DEVELOP. EVENING SFC ANALYSIS HAS COLD FRONT FROM BETWEEN MLC AND FSM TO BETWEEN FTW AND MWL. GREATEST THREAT OF SVR WEATHER WILL BE ACROSS THE NO"RTHWEST HALF OF CWA...BUT WILL LEAVE MENTION OF SVR IN NORTHWEST LA. WILL ADJUST TEMPS UP SOME AS DEW POINTS CONTINUE TO INCREASE...AND WITH CLOUDS CONTINUING TO LOWER...TEMPS SHOULD NOT DROP MUCH...EXCEPT WHERE IT RAINS. IV
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.